You are here

Drug Warning Issued for Bevacizumab

FDA and Genentech, Inc. issued an important drug warning to healthcare providers that there is evidence of an increased risk of serious arterial thromboembolic events, including cerebrovascular accident, myocardial infarctions, transient ischemic attacks, and angina related to Avastin. The risk of fatal arterial thrombotic events is also increased. In randomized, active-controlled studies conducted in patients with metastatic colorectal cancer, the risks of a serious arterial thrombotic event was approximately two-fold higher in patients receiving infusional 5-FU based chemotherapy plus Avastin, with an estimated overall rate of up to 5%. A revised Avastin package insert containing more detailed information on arterial thromboembolic events is in development. The current Avastin package insert is provided below.

To view the warning, click here: https://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/default.htm

Source: The Food and Drug Administration

Recent Headlines

Averts Disease Worsening, Reduces Potential for Blindness
Risk May Remain for 6 Months After Treatment
FDA Removes Boxed Warning With Drug’s Fifth Approval
Overeager Use of Recommendations Creates Problems
Artificial Intelligence Enables Platform to Detect Amyloid PET Status
Kadcyla Cut Risk of Recurring Disease by Half Compared to Herceptin
May Lead to Personalized Treatment for Schizophrenia, Other Illnesses
First Medicines for Adults With Wild-type or Hereditary ATTR-CM